Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 17, 2025, 12:30 AM CDT for DeKalb County, Warren County, White County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2025, 12:30 AM CDT (05:30 UTC)
- Expired
- Jul 17, 2025, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
651
WGUS54 KOHX 170530
FFWOHX
TNC041-177-185-170930-
/O.NEW.KOHX.FF.W.0080.250717T0530Z-250717T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1230 AM CDT Thu Jul 17 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern De Kalb County in middle Tennessee...
Northeastern Warren County in middle Tennessee...
White County in middle Tennessee...
* Until 430 AM CDT.
* At 1230 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sparta, Doyle, Bakers Crossroads, Hamptons Crossroads and Rock
Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3601 8563 3608 8551 3603 8531 3599 8531
3598 8528 3593 8527 3593 8533 3581 8557
3581 8560 3579 8560 3577 8560 3576 8561
3575 8559 3571 8560 3568 8560 3577 8575
3592 8571
FLASH FLOOD...RADAR INDICATED
$$
HustedWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:54 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Updated at 1054 PM CDT Wed Jul 16 2025
- A Heat Advisory is now in effect for Thursday afternoon as Heat Index values are expected to climb above 105 degrees west of the Cumberland Plateau.
- Diurnal showers and thunderstorms will continue for the foreseeable future.
- The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm.
Area forecast discussion, Jul 16, 10:54 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1054 PM CDT Wed Jul 16 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1054 PM CDT Wed Jul 16 2025 - A Heat Advisory is now in effect for Thursday afternoon as Heat Index values are expected to climb above 105 degrees west of the Cumberland Plateau. - Diurnal showers and thunderstorms will continue for the foreseeable future. - The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm. && .SHORT TERM... (Tonight through Friday Night) Issued at 1054 PM CDT Wed Jul 16 2025 In this pattern, if you've read one of our forecast discussions, you've read them all. Rinse and repeat. Tonight, patchy fog will once again be possible on the Cumberland Plateau, as it has been the past week or so. In addition, we are monitoring some showers that have popped up in Middle Tennessee this evening. These showers were in some CAMs, but not until later in the night. With the tropical disturbance to our south, thinking has been that this influx of moisture combined with some subsidence in the area on this side of the system has caused current guidance to struggle to accurately depict the coverage (or outright existence) of diurnal showers and thunderstorms each afternoon. As long as this pattern of warm and muggy air continues, diurnal showers and thunderstorms will continue to be a possibility. A heat advisory is in effect Thursday afternoon for most of the area except the Cumberland Plateau. Heat indices are expected to get as high as 107 in some areas. If you plan on doing anything outside Thursday, or even the rest of the week, remember to stay hydrated and stay cool with frequent breaks in the shade or the A/C && .LONG TERM... (Saturday through next Thursday) Issued at 1054 PM CDT Wed Jul 16 2025 Biggest concern the next few days is heat indices, as there are afternoons this weekend and into next week when they could flirt with 110 degrees. Most likely scenario is 100 to 105 degrees, however. We're actively monitoring the situation for the possibility of more heat advisories being needed. Remember your heat safety tips and know the signs of heat illness if you have any outdoor plans into next week. Second biggest concern is with these diurnal storms, while severe weather risk is low, hazardous weather could still occur. This includes heavy rainfall rates that could lead to localized flooding, frequent lightning, and gusty winds. If you're spending any time outdoors the next week, make sure you have a plan to keep yourself safe in case a storm surprises you while you're outdoors. && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Wed Jul 16 2025 VFR conditions anticipated for most of the forecast period. Can't rule out some light fog at KSRB and KCSV due to light winds, clear skies, recent rainfall, and high humidity. Elsewhere, no real aviation concerns except for potential thunderstorms once again tomorrow afternoon. For now, holding off on any thunder mention for all TAF sites as confidence is low at the present time. Wouldn't surprise me if storms formed once again across Middle TN tomorrow, though coverage may not be as high as recent days. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 95 76 92 / 20 50 30 70 Clarksville 75 93 75 89 / 10 50 30 70 Crossville 69 88 69 86 / 60 60 40 80 Columbia 74 93 74 91 / 30 40 20 60 Cookeville 72 89 72 87 / 40 50 30 80 Jamestown 70 88 71 86 / 40 60 40 80 Lawrenceburg 74 92 73 90 / 50 40 30 60 Murfreesboro 74 94 74 92 / 40 50 30 70 Waverly 74 93 74 90 / 10 40 20 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Thursday for TNZ005>009- 023>030-056>062-075-093>095. && SHORT TERM...Holley LONG TERM....Holley AVIATION.....Husted
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:48 PM CDT | Areal Flood Advisory | OHX | Cumberland, Van Buren, Warren, White | 5 hr |
| Jul 16, 10:02 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 4 hr |
| Jul 16, 10:33 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 16, 11:04 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren, White | 3 hr |
| Jul 16, 11:11 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 3 hr |
| Jul 16, 11:51 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 4 hr |
| Jul 16, 11:56 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Warren, White | 3 hr |
| Jul 17, 12:49 AM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.